Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2005, 3:25 PM CDT for Jasper County, Lawrence County, Richland County, Illinois. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 10, 2005, 4:33 PM CDT
- In force
- 68 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Jasper County, IL, Lawrence County, IL, Richland County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 102025
SVRILX
ILC079-101-159-102130-
/O.NEW.KILX.SV.W.0142.050810T2025Z-050810T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS
NORTHWESTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS
NORTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 430 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEST LIBERTY...OR ABOUT 7 MILES SOUTH OF
NEWTON...AND WAS MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY
STE. MARIE
DUNDAS
CLAREMONT
CHAUNCEY
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
3885 8795 3885 8779 3884 8776 3882 8775
3868 8797
$$
BARKER3 follow-up statements
000
WWUS53 KILX 102044
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT WED AUG 10 2005
ILC079-101-159-102130-
/O.CON.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
343 PM CDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
NORTHEASTERN RICHLAND...NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER
COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WEST LIBERTY...OR ABOUT 9 MILES SOUTH OF NEWTON...MOVING
SOUTHEAST AT 10 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
DUNDAS.
CHAUNCEY.
CLAREMONT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
3885 8795 3885 8779 3884 8776 3882 8775
3868 8797
$$
BARKER000
WWUS53 KILX 102102
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT WED AUG 10 2005
ILC079-101-159-102130-
/O.CON.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
402 PM CDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
NORTHEASTERN RICHLAND...NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER
COUNTIES...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF WEST LIBERTY...OR NEAR NEWTON...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WEST LIBERTY.
STE. MARIE.
DUNDAS.
CLAREMONT.
CHAUNCEY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
3885 8795 3885 8779 3884 8776 3882 8775
3868 8797
$$
BARKER000
WWUS53 KILX 102133
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CDT WED AUG 10 2005
ILC079-101-159-102143-
/O.EXP.KILX.SV.W.0142.000000T0000Z-050810T2130Z/
RICHLAND-LAWRENCE-JASPER-
433 PM CDT WED AUG 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND...
NORTHWESTERN LAWRENCE AND SOUTHEASTERN JASPER COUNTIES EXPIRED AT 430
PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3888 8828 3898 8807 3893 8796 3886 8796
3885 8795 3885 8779 3884 8776 3882 8775
3868 8797
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:15 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 10, 2:15 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT WED AUG 10 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH SATURDAY... PATTERN TAKING ON SOME CHANGES OVER THE SHORT TERM AS A SERIES OF SHORTWAVES EFFECTIVELY FLATTEN THE UPPER LEVEL RIDGE ACRS THE CENTRAL U.S. PUTTING THE LOWER LAKES ON THE SRN FRINGE OF THE STRONGER WESTERLY FLOW. THIS SHOULD BRING PERIODIC RAIN CHANCES TO THE UPPER MIDWEST AND PORTIONS OF THE LOWER LAKES. BIG QUESTION IS OUR WE AGAIN TOO FAR SOUTH TO FEEL THE EFFECTS. MODEL-WISE...FEEL THE NAM LOOKS MORE REALISTIC WITH ITS FRONTAL POSITIONS AND QPF FIELDS...WHEREAS THE GFS FEEDBACK PROBLEMS LEAD TO STRONGER SFC WAVES ALONG THE BOUNDARY ACRS CNTRL IL...WHICH IN TURN LEADS TO A FURTHER SOUTH POSITION IN THE FRONT ONCE THE UPPER LEVEL FORCING SHIFTS AWAY FROM OUR AREA. WITH THIS IN MIND...MAIN FORECAST CHALLENGE THIS PERIOD WILL BE RAIN CHANCES ALONG AND NORTH OF DIFFUSE FRONTAL BOUNDARY...WHICH IS CURRENTLY STRETCHING FROM NW INDIANA TO JUST SOUTH OF BMI AND PIA TO NEAR QUINCY. NOT A REAL BIG CHANGE IN TEMPERATURES OR DEW POINT IMMEDIATELY BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON WITH ANY SIGNIFICANT CHANGES EXPECTED TO REMAIN NORTH OF OUR AREA AS BOUNDARY BECOMES STATIONARY OVER THE SRN HALF OF THE FCST AREA. CLEAR CASE OF THE MESOSCALE DRIVING THE SYNOPTIC SCALE AS EARLIER CONVECTION ALONG FRONT WAS HELPING TO INCH THE BOUNDARY FURTHER SOUTHEAST AS THE MAIN 3 HOURLY PRES RISES REMAINED WELL TO OUR NORTH. CONVECTION CHANCES SEEM HIGHEST (30 POPS) MAINLY SOUTH OF INTERSTATE 72 EARLY TNT WITH WITH ONLY SLIGHT CHANCES HOLDING ACRS THE NORTH. SHORTWAVE ENERGY FCST TO PUSH ACRS THE NRN PLAINS AND UPPER MIDWEST ON THURSDAY WILL HELP PUSH THE STALLED BNDRY NORTH ACRS CNTRL AND NRN ILLINOIS. MCS ACTIVITY EXPECT TO DEVELOP ACRS THE MO VALLEY OVERNIGHT WILL SHIFT EAST AND SOUTH TO NEAR THE MISSISSIPPI RIVER BY 12Z THU. ORIENTATION OF THE LLJ ALONG WITH THE BEST 850 MB THETA-E ADV SUGGESTS MOST OF THE ACTIVITY SHOULD STAY TO OUR NORTH AND WEST LATE TNT INTO THU MORNING WITH LOW POP CHANCES HANGING ON THURSDAY...ESP ALONG AND NORTH OF THE WARM FRONT. MODELS SHOWING LOW LVL FORCING (I.E. ORIENTATION OF LLJ IN CONJUNCTION WITH THETA-E ADV AT 850 MB) MOST PROMINENT ACRS OUR NRN AREAS LATER THUR EVENING INTO FRIDAY MORNING SO HIGHEST POPS WILL BE LOCATED IN THIS REGION WITH SILENT 20S LOOKING REASONABLE FURTHER SOUTH. AS THE UPPER LEVEL WAVE SHIFTS TO OUR NORTH AND EAST ON FRIDAY...THE BOUNDARY WILL SAG SOUTH AGAIN DURING THE DAY WITH ADDITIONAL SHORTWAVE ENERGY FCST TO TRACK ACRS THE UPPER MIDWEST LATER FRIDAY. THIS WILL KEEP PRECIP CHANCES GOING...ESP ALONG AND NORTH OF THE QUASI-STATIONARY FRONT WHICH SHOULD BE LOCATED OVER THE CNTRL PORTIONS OF OUR FCST AREA. CONVECTION CHANCES WILL BE GREATEST (30 POPS) FRIDAY NIGHT THRU SATURDAY AS THE SHORTWAVE INDUCES SVL FRONTAL WAVES TO PROGRESS NORTHEAST ALONG THE BNDRY. LONG TERM...SUNDAY THROUGH WEDNESDAY... ENSEMBLES NOT SHOWING TOO MUCH OF A SPREAD THRU 120 HOURS WITH THE MAIN BELT OF WESTERLIES JUST TO OUR NORTH AND THE FLATTER LOOKING RIDGE ACRS THE LOWER OHIO VALLEY AND SOUTHEAST. HARD TO TIME THE SHORTWAVES TRACKING ACRS THE NRN PLAINS AND UPPER MIDWEST AND ANY AFFECT THEY WILL HAVE ON FRONTAL POSITIONS AND RESULTANT PRECIP CHANCES IN OUR AREA. SOME SIGNIFICANT DIFFERENCES SEEN IN THE UK AND ECMWF MODELS WITH RESPECT TO THE STRENGTH OF THE TROF ACRS THE ROCKIES AND RIDGING OVER THE SERN US. THE UK IS MORE AMPLIFIED WHILE THE ECMWF INDICATES THE PATTERN (FLATTER SOLUTION) WILL NOT CHANGE MUCH INTO THE FIRST HALF OF NEXT WEEK...WITH THE BEST CHANCES OF RAINFALL ACRS THE UPPER MIDWEST AND GREAT LAKES WITH PROGRESSIVELY LOWER POPS TO THE SOUTH. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SMITH
Hazardous weather outlook, Aug 10, 11:00 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL ISSUED BY NWS CHICAGO 1100 AM CDT WED AUG 10 2005 ILZ027>031-036>038-040>057-061-111100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1100 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY PUSH THROUGH THE REGION THIS AFTERNOON...BRINGING ISOLATED THUNDERSTORMS TO THE REGION. THEN...A THUNDERSTORM COMPLEX WILL DEVELOP OVER THE PLAINS TONIGHT AND MAY IMPACT THE REGION TOWARD MORNING. ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1100 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE REGION THIS AFTERNOON. THE FRONT IS EXPECTED TO STALL OUT JUST SOUTH OF THE REGION BY THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING..AS THE FRONT APPROACHES AND MOVES THROUGH. ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.